Alert archive / North Dakota / High Wind Watches in 2015

High Wind Watch 3, NWS Bismarck, ND

October 10, 201532 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Oct 10, 2015, 10:10 AM MDT for 32 counties in North Dakota. It took effect at Oct 11, 2015, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2015, 10:10 AM MDT (16:10 UTC)
In effect from
Oct 11, 2015, 10:00 AM MDT
Expired
Oct 11, 2015, 2:48 AM MDT
In force
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS73 KBIS 101610
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1110 AM CDT SAT OCT 10 2015

...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.VERY STRONG WEST TURNING NORTHWEST WINDS ARE POSSIBLE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS
ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY
MORNING...AND INTO CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST
WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST
SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY
DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-110015-
/O.NEW.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1110 AM CDT SAT OCT 10 2015 /1010 AM MDT SAT OCT 10 2015/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60
  MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING
  AND NIGHT.

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-110015-
/O.NEW.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1110 AM CDT SAT OCT 10 2015 /1010 AM MDT SAT OCT 10 2015/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING. 

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60
  MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING
  AND NIGHT.

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AYD
4 follow-up statements
662 
WWUS73 KBIS 101911
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT SAT OCT 10 2015

...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.VERY STRONG WEST TURNING NORTHWEST WINDS ARE POSSIBLE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS
ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY
MORNING...AND INTO CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST
WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST
SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY
DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-110315-
/O.CON.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
211 PM CDT SAT OCT 10 2015 /111 PM MDT SAT OCT 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 
  60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY 
  EVENING AND NIGHT. 

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-110315-
/O.CON.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
211 PM CDT SAT OCT 10 2015 /111 PM MDT SAT OCT 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 
  60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY 
  EVENING AND NIGHT. 

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AYD
407 
WWUS73 KBIS 102337
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT SAT OCT 10 2015

...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.VERY STRONG WEST TURNING NORTHWEST WINDS ARE POSSIBLE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS
ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY
MORNING...AND INTO CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST
WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST
SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY
DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-110745-
/O.CON.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
637 PM CDT SAT OCT 10 2015 /537 PM MDT SAT OCT 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 
  60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY 
  EVENING AND NIGHT. 

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-110745-
/O.CON.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
637 PM CDT SAT OCT 10 2015 /537 PM MDT SAT OCT 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 
  60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY 
  EVENING AND NIGHT. 

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TWH
996 
WWUS73 KBIS 110235
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SAT OCT 10 2015

...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.VERY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE ACROSS WESTERN
AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS ARE
FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY
MORNING...AND INTO THE CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST
WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST
SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY
DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-111045-
/O.CON.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
935 PM CDT SAT OCT 10 2015 /835 PM MDT SAT OCT 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 
  60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY 
  EVENING AND NIGHT. 

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-111045-
/O.CON.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
935 PM CDT SAT OCT 10 2015 /835 PM MDT SAT OCT 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT

* WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 
  60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY 
  EVENING AND NIGHT. 

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TWH
126 
WWUS73 KBIS 110848
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT SUN OCT 11 2015

...HIGH WIND WATCH TODAY THROUGH MONDAY MORNING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA...

.VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS WESTERN
AND CENTRAL NORTH DAKOTA TODAY THROUGH MONDAY MORNING. WINDS WILL
STRENGTHEN ACROSS WESTERN NORTH DAKOTA THIS MORNING...AND ACROSS
CENTRAL NORTH DAKOTA BY THIS AFTERNOON. THE STRONGEST WINDS...WITH
GUSTS AROUND 60 MPH...ARE FORECAST SUNDAY EVENING AND OVERNIGHT.
THESE WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING
HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES
HAZARDOUS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-111700-
/O.UPG.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/
/O.NEW.KBIS.HW.W.0005.151011T1600Z-151012T1200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
348 AM CDT SUN OCT 11 2015 /248 AM MDT SUN OCT 11 2015/

...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 AM CDT /6 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 AM CDT /6 AM MDT/ MONDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT.

* WINDS...WESTERLY WINDS WITH GUSTS IN AROUND 60 MPH. THE
  STRONGEST WINDS ARE EXPECTED SUNDAY EVENING AND OVERNIGHT.

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-111700-
/O.UPG.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/
/O.NEW.KBIS.HW.W.0005.151011T1800Z-151012T1700Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
348 AM CDT SUN OCT 11 2015

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON CDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* WINDS...WESTERLY WINDS WITH GUSTS AROUND 60 MPH. THE STRONGEST
  WINDS ARE EXPECTED SUNDAY EVENING AND OVERNIGHT.

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ019-020-034-042-045-111700-
/O.UPG.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/
/O.NEW.KBIS.HW.W.0005.151011T1800Z-151012T1200Z/
MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
ELGIN...FORT YATES
348 AM CDT SUN OCT 11 2015 /248 AM MDT SUN OCT 11 2015/

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 AM CDT /6 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 AM CDT /6 AM MDT/ MONDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

* TIMING...SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING.

* WINDS...WESTERLY WINDS WITH GUSTS AROUND 60 MPH. THE STRONGEST
  WINDS ARE EXPECTED SUNDAY EVENING AND OVERNIGHT.

* IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY 
  DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING 
  OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
AJ

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 10, 8:40 AM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 10, 8:40 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT SAT OCT 10 2015

.UPDATE...
ISSUED AT 933 AM CDT SAT OCT 10 2015

NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE FOR TODAY OTHER
THAN TO BLEND TO OBSERVED TRENDS THROUGH 14 UTC. GIVEN THE
CONSISTENCY AND AGREEMENT IN THE 06 AND INCOMING 12 UTC
DETERMINISTIC SUITE...A HIGH WIND WATCH MAY BE NEEDED FOR
MOST...IF NOT ALL OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY
AFTERNOON AND NIGHT.

UPDATE ISSUED AT 633 AM CDT SAT OCT 10 2015

HIGH CLOUDS CONTINUES TO STREAM OVER THE AREA. THEREFORE...HAVE
INCREASED CLOUD COVER THROUGH THE MORNING HOURS. REMAINDER OF
FORECAST WAS IN GOOD SHAPE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 318 AM CDT SAT OCT 10 2015

MAIN FOCUS FOR THE SHORT TERM IS WARM TEMPERATURES AND FIRE
POTENTIAL ACROSS SOUTHWEST NORTH DAKOTA.

AN UPPER LEVEL RIDGE AND STRONG WARM AIR ADVECTION WILL BE
CENTERED ACROSS NORTH DAKOTA TODAY. SOUTHWEST WINDS WILL MIX DOWN
WARMER TEMPERATURES ALOFT. MOST MODEL GUIDANCE SUGGESTS
TEMPERATURES IN THE LOW TO MID 80S WILL BE LIKELY TODAY ACROSS
MOST OF THE AREA TODAY. MIXING WINDS MAY ALSO LEAD TO SOME BREEZY
CONDITIONS. RAP/NAM SOUNDINGS SUGGEST WEST WINDS AROUND 20 MPH
WITH HIGHER GUSTS WILL BE LIKELY. THESE WINDS COMBINED WITH LOW
HUMIDITY AROUND 20 TO 25 PERCENT ACROSS SOUTHWEST NORTH DAKOTA
MAY PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...GIVEN
THE MARGINAL NATURE OF THESE CONDITIONS WILL HOLD OFF ON ISSUING
ANY FIRE WEATHER HEADLINES AT THIS TIME.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 318 AM CDT SAT OCT 10 2015

PRIMARY CONCERN IN THE LONG TERM WILL BE WINDS ACROSS THE AREA AND
FIRE WEATHER POTENTIAL IN THE FAR SOUTHWEST ON SUNDAY.

ON SUNDAY...SHORT WAVE AND AFFILIATED COLD FRONT PUSH INTO THE
AREA AS AN UPPER LOW SLIDES FROM ALBERTA TOWARDS SOUTHERN
MANITOBA. MODELS REMAIN CONSISTENT WITH DEVELOPING 45-50KT 850MB
WINDS BY LATE AFTERNOON WITH ADEQUATE MIXING...RESULTING IN GUSTY
WINDS OVER THE AREA AS THE FRONT MOVES THROUGH. LATEST MODELS
CONTINUE TO MIX WINDS DOWN IN THE EVENING HOURS...PARTICULARLY
TOWARDS CENTRAL NORTH DAKOTA. AT THAT TIME PERIOD 850MB WINDS
INCREASE TO AROUND 55KTS...SO HAVE INCREASED WIND SPEEDS THROUGH
THE OVERNIGHT. WILL HOLD BACK ON ANY HEADLINES FOR NOW TO GIVE
NEXT SHIFT A CHANCE TO SEE IF MODELS CONTINUE TO ADVERTISE THIS
MIXING ON SUBSEQUENT RUNS. ALONG WITH THE WINDS...A FEW SHOWERS
MAY DEVELOP AS THE SHORTWAVE PUSHES IN...MAINLY IN THE EVENING
HOURS OVER NORTHERN LOCATIONS.

ALONG WITH THE WINDS ON SUNDAY...FIRE WEATHER CONCERNS EXIST OVER
FAR SOUTHWEST NORTH DAKOTA WHERE CRITICAL FUELS EXIST. AS OF
NOW...RELATIVE HUMIDITY VALUES LOOK TO POSSIBLY BE IN THE MID 20S
WHEN THE STRONG WINDS DEVELOP...ALTHOUGH THIS IS HIGHLY DEPENDENT
ON THE TIMING OF THE COLD FRONT. WILL RE-EVALUATE LATER TODAY AND
A FIRE WEATHER HIGHLIGHT MAY BE NEEDED.

COOLER...THOUGH NEAR AVERAGE...TEMPERATURES RETURN ON MONDAY IN
THE WAKE OF THE COLD FRONT. SOME AREAS OVER THE CENTRAL AND EAST
WILL REMAIN WINDY THROUGH THE MORNING...WITH WINDS DIMINISHING IN
THE AFTERNOON. DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE AVERAGE
TEMPERATURES ARE THEN EXPECTED THROUGH THE WORK WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 933 AM CDT SAT OCT 10 2015

VFR CONDITIONS TODAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA WITH
WESTERLY WIND GUSTS OF 20-30 KTS. A STRONG COLD FRONT WILL MOVE
ACROSS THE AREA ON SUNDAY. VERY STRONG WEST-NORTHWEST WINDS WITH
GUSTS IN EXCESS OF 40KTS ARE EXPECTED SUNDAY AFTERNOON AND NIGHT
BEHIND THE FRONT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...AJ
LONG TERM...JJS
AVIATION...AYD
Hazardous weather outlook, Oct 10, 8:30 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CDT SAT OCT 10 2015

NDZ040-043-111430-
SLOPE-BOWMAN-
830 AM MDT SAT OCT 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY MORNING WITH STRONG WESTERLY WINDS DEVELOPING BY SUNDAY
AFTERNOON. WIND GUSTS TO AROUND 50 MPH POSSIBLE SUNDAY AFTERNOON
INTO SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES ON
UPCOMING ADVISORIES OR WARNINGS REGARDING THE STRONG WINDS.

STRONG WINDS SUNDAY COMBINED WITH MINIMUM RELATIVE HUMIDITIES OF
AROUND 25 PERCENT COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS
OVER BOWMAN AND SLOPE COUNTIES WHERE CRITICAL GRASSLAND FUEL
CONDITIONS HAVE BEEN REPORTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051-
111430-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
930 AM CDT SAT OCT 10 2015 /830 AM MDT SAT OCT 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY MORNING WITH STRONG WESTERLY WINDS DEVELOPING BY SUNDAY
AFTERNOON. WIND GUSTS TO AROUND 50 MPH POSSIBLE SUNDAY AFTERNOON
INTO SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES ON
UPCOMING ADVISORIES OR WARNINGS REGARDING THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:19 PM MDTFire Weather WatchBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more14 hr

Nearby

High Wind Watches in North Dakota, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.